Lambek calculus and its relational semantics: Completeness and incompleteness [Book Review]

Abstract
The problem of whether Lambek Calculus is complete with respect to (w.r.t.) relational semantics, has been raised several times, cf. van Benthem (1989a) and van Benthem (1991). In this paper, we show that the answer is in the affirmative. More precisely, we will prove that that version of the Lambek Calculus which does not use the empty sequence is strongly complete w.r.t. those relational Kripke-models where the set of possible worlds,W, is a transitive binary relation, while that version of the Lambek Calculus where we admit the empty sequence as the antecedent of a sequent is strongly complete w.r.t. those relational models whereW=U×U for some setU. We will also look into extendability of this completeness result to various fragments of Girard's Linear Logic as suggested in van Benthem (1991), p. 235, and investigate the connection between the Lambek Calculus and language models
Keywords Lambek Calculus  relational semantics  language models  algebraic logic  residuated semigroups  representation theorems
Categories (categorize this paper)
DOI 10.1007/BF01066355
Options
 Save to my reading list
Follow the author(s)
My bibliography
Export citation
Find it on Scholar
Edit this record
Mark as duplicate
Revision history Request removal from index
 
Download options
PhilPapers Archive


Upload a copy of this paper     Check publisher's policy on self-archival     Papers currently archived: 23,201
External links
Setup an account with your affiliations in order to access resources via your University's proxy server
Configure custom proxy (use this if your affiliation does not provide a proxy)
Through your library
References found in this work BETA
Joachim Lambek (1968). The Mathematics of Sentence Structure. Journal of Symbolic Logic 33 (4):627-628.
Johan Van Benthem (1991). Language in Action. Journal of Philosophical Logic 20 (3):225-263.

View all 6 references / Add more references

Citations of this work BETA
Mati Pentus (1995). Models for the Lambek Calculus. Annals of Pure and Applied Logic 75 (1-2):179-213.

View all 7 citations / Add more citations

Similar books and articles

Monthly downloads

Added to index

2009-01-28

Total downloads

12 ( #357,325 of 1,940,945 )

Recent downloads (6 months)

1 ( #457,798 of 1,940,945 )

How can I increase my downloads?

My notes
Sign in to use this feature


Discussion
Start a new thread
Order:
There  are no threads in this forum
Nothing in this forum yet.